Thunderstorm Wind, Harding
- When
- June 7, 6:23 PM MST
- Where
- Harding County, (2wx)buffalo
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.600, -103.550
A severe thunderstorm moved from Montana across parts of northern Harding County, producing wind gusts over 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm moved from Montana across parts of northern Harding County, producing wind gusts over 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 7, 4:07 PM MST, 2 hours 16 minutes earlier.
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 507 PM MDT Fri Jun 7 2019 .DISCUSSION...(This Evening Through Friday) Issued at 138 PM MDT Fri Jun 7 2019 Upper level analysis has ridging to the east and deep trof to the west with southwest flow in between across the Northern Plains. Skies are partly cloudy at the moment, with thunderstorms developing across southeast Wyoming. At the surface, low pressure is located across southern Manitoba and also across central Wyoming, with a cold front draped between the two across western South Dakota. Temperatures at 2pm are in the upper 70s to upper 80s, with winds out of the south ahead of the front, and out of the northwest behind. Cold front / trof will hang up across the area this afternoon as showers and thunderstorms continue to develop across the area. Initiation has begun in southeast Wyoming, and with southwest upper flow, will steer convection into western SD after 3pm. Expect additional convection to develop across northeast Wyoming and the Black Hills by late afternoon with severe storms likely. Modest CAPE and shear along with better upper dynamics later this afternoon / early evening will likely produce some larger hail in some storms, with storms congealing into a large cluster later tonight across northwest SD. As the storms merge, damaging wind gusts will accompany the large hail threat. Majority of stronger storms will eventually shift into North Dakota later tonight with isolated showers and storms lingering across parts of the area after midnight. Cold front will eventually make its way through the forecast area overnight, ushering in some cooler temperatures. Lows will fall into the 40s and 50s for most locations. Western upper trof will shift into the Northern Rockies by Saturday morning, and cross the Northern Plains on Sunday. Temperatures across the area this weekend will be much cooler, with highs ranging from the upper 50s over portions of northeast WY and the Black Hills to the low to mid 70s over south central SD. Shortwave energy rotating around the trof will bring additional chances for showers and a few storms, especially Saturday into Saturday night. Overnight lows Saturday night and Sunday night will be on the chilly side, 40s on the plains and some 30s over the Black Hills. Weakening upper trof will move east of the area, with northwest flow in place for the first half of next week. This will keep temps near to slightly below average through the period. The better chances for showers and storms looks to be in the Monday night and Tuesday time frame as a shortwave trof moves across the region. A developing ridge over the West Coast early next week could move east into the Rockies and High Plains late in the week, which would bring warming temps, but also better chances for showers and storms. && .AVIATION...(For the 00Z TAFS Through 00Z Saturday Evening) Issued At 504 PM MDT Fri Jun 7 2019 Numerous TSRA with IFR conditions will move northeast this evening across the area. Hail and gusty winds will occur with the strongest storms. A sharp cold front will move from northwest to southeast across the area overnight with gusty northwest winds behind it as well as widespread MVFR/IFR CIGS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...15 AVIATION...Helgeson
Hazardous Weather Outlook National Weather Service Rapid City SD 802 AM MDT Fri Jun 7 2019 SDZ001-002-012>014-024-025-072-073-WYZ054-056-057-071-081300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Northern Campbell-Western Crook-Wyoming Black Hills- Northeastern Crook- 802 AM MDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of northwestern South Dakota...the Black Hills of South Dakota...northeast Wyoming...and the Black Hills of Wyoming. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and evening. Some of the thunderstorms will be severe. The main threat will be hail up to the size of golf balls and wind gusts up to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a near daily chance of thunderstorms through early next week. Organized severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ026>032-041>044-074-WYZ055-058-081300- Rapid City-Southern Foot Hills-Central Black Hills- Southern Black Hills-Custer Co Plains-Pennington Co Plains-Haakon- Fall River-Oglala Lakota-Jackson-Bennett-Hermosa Foot Hills- Southern Campbell-Weston- 802 AM MDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of southwestern South Dakota...the Black Hills of South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight Scattered thunderstorms are possible this late this afternoon into tonight. A few storms may be severe with large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a near daily chance of thunderstorms through early next week. Organized severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ046-047-049-081300- Mellette-Todd-Tripp- 902 AM CDT Fri Jun 7 2019 This Hazardous Weather Outlook is for portions of south central South Dakota. .DAY ONE...Today and Tonight Scattered thunderstorms are possible tonight. Organized severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a daily chance of thunderstorms through early next week. A few strong to severe thunderstorms are possible on Saturday. Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
617 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 W WHITEWOOD 44.47N 103.73W
06/07/2019 E1.00 INCH LAWRENCE SD TRAINED SPOTTER
&&
SJRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
635 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 SSE HARDING 45.36N 103.81W
06/07/2019 E1.25 INCH HARDING SD TRAINED SPOTTER
&&
POJORLIESpecial Weather Statement
National Weather Service Rapid City SD
645 PM MDT Fri Jun 7 2019
SDZ026-031-072-073-080115-
Pennington Co Plains SD-Southern Meade Co Plains SD-
Sturgis/Piedmont Foot Hills SD-Rapid City SD-
645 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEADE AND CENTRAL
PENNINGTON COUNTIES UNTIL 715 PM MDT...
At 645 PM MDT, Doppler radar was tracking a strong thunderstorm over
eastern Rapid City, moving northeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Rapid City, Rapid Valley, Ellsworth Air Force Base, Box Elder, Black
Hawk, Summerset, Caputa, Rapid City Airport, Viewfield and Thompson
Butte.
This includes Interstate 90 in South Dakota between Mile Markers 50
and 77.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
west central South Dakota.
LAT...LON 4406 10335 4411 10337 4437 10322 4425 10277
4391 10296
TIME...MOT...LOC 0045Z 204DEG 35KT 4407 10320
EaganPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
654 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 3 ESE PINE RIDGE 43.02N 102.51W
06/07/2019 M57 MPH OGLALA LAKOTA SD ASOS
0635 PM TSTM WND GST 1 S DOWNTOWN STURGIS 44.40N 103.51W
06/07/2019 E55 MPH MEADE SD PUBLIC
&&
POJORLIEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
701 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST RAPID CITY AIRPORT 44.05N 103.06W
06/07/2019 M53 MPH PENNINGTON SD ASOS
&&
WFO UNRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
723 PM MDT FRI JUN 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST NEW UNDERWOOD 44.10N 102.83W
06/07/2019 M51 MPH PENNINGTON SD PUBLIC
&&
WFO UNRThe Rapid City radar (KUDX), 174 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2019Every state in 2019This day in weather historyWarnings in South Dakota, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 818943.